Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Albany, NY

August 5, 2012Ulster County, New York

NWS Albany, NY issued this special weather statement at Aug 5, 2012, 6:06 PM EDT for Ulster County, New York. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2012, 6:06 PM EDT (22:06 UTC)
Expired
Aug 5, 2012, 6:45 PM EDT
In force
39 min
Issued by
NWS Albany, NY

County Ulster County, NY

The radar

The Albany radar (KENX), 105 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 520 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
520 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

438 
WWUS81 KALY 052206
SPSALY

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
606 PM EDT SUN AUG 5 2012

NYZ063-064-052245-
WESTERN ULSTER NY-EASTERN ULSTER NY-
606 PM EDT SUN AUG 5 2012

...A STRONG THUNDERSTORM IN

  ULSTER COUNTY IN EAST CENTRAL NEW YORK...

AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST
OF ELLENVILLE...AND MOVING NORTHEAST AT 45 MPH.

THE THUNDERSTORM WILL BE NEAR...
NAPANOCH BY 615 PM EDT
KERHONKSON BY 620 PM EDT
NEW PALTZ BY 630 PM EDT
TILLSON BY 635 PM EDT
6 MILES NORTHWEST OF HIGHLAND BY 640 PM EDT
6 MILES SOUTHEAST OF PORT EWEN BY 645 PM EDT

LAT...LON 4160 7438 4164 7440 4172 7453 4193 7398
      4171 7396 4161 7425 4162 7427 4159 7433
      4159 7436
TIME...MOT...LOC 2206Z 243DEG 38KT 4165 7442

$$

FRUGIS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Aug 5, 5:11 PM EDT, 55 minutes earlier.

Area forecast discussion, Aug 5, 5:11 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
511 PM EDT SUN AUG 5 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. SHOWERS AND
THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THIS BOUNDARY AND PRODUCE
VERY HEAVY RAINFALL. A COOLER...MORE SEASONABLE AND DRIER AIRMASS
WILL BE USHERED IN THE WAKE OF THE COLD FRONT FOR THE START OF THE
NEW WORK WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A LINE OF SEVERE THUNDERSTORMS...BOW...HAS BEEN MOVING ACROSS
WESTERN AND CENTRAL NEW YORK OVER LAKE ONTARIO AND ALONG THE LAKE
SHORE. THIS WILL CLIP THE NORTHWEST CORNER OF THE FORECAST
AREA....SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED. THIS LINE HAS
BEEN EXTENDING/FILLING IN TO THE SOUTHWEST WHICH WILL MOVE ACROSS
THE AREA TONIGHT. CONVECTION WHICH HAS BEEN OCCURRING OVER THE
LOCAL AREA IS FINALLY MOVING OFF TO OUR EAST. HAVE HAD SOME
REGENERATION OVER LITCHFIELD COUNTY. IN ADDITION...A LINE OF
THUNDERSTORMS WHICH RECENTLY HAD SEVERE THUNDERSTORM WATCH #564
ISSUED FOR IT SHOULD REMAIN MAINLY TO OUR SOUTH WHERE THERE IS
BETTER INSTABILITY. THE CONVECTION WILL PRODUCE VERY HEAVY RAINS
AND SOME GUSTY WINDS AS IT MOVES ACROSS. MODEL GUIDANCE IS IN
GOOD AGREEMENT WITH THE TIMING OF THE PASSAGE OF THE COLD FRONT
OVERNIGHT WITH FRONTAL PASSAGE AROUND MIDNIGHT WHICH WILL END THE
THREAT FOR THE VERY HEAVY RAINFALL. CHANCES FOR CONVECTION WILL
LINGER MOST OF NIGHT ESPECIALLY TO THE EAST OF THE HUDSON RIVER.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
THE HOT AND HUMID AIRMASS CURRENTLY IN PLACE WILL BE REPLACED
BY A COOLER...MORE SEASONABLE AND DRIER ONE WHICH WILL BE USHERED
IN MONDAY MORNING IN THE WAKE OF THE COLD FRONT. HIGH PRESSURE
BUILDS IN AT THE SURFACE WITH THE FLOW ALOFT FLATTENING.
TEMPERATURES WILL BE SEASONABLE WITH COMFORTABLE DEW POINTS IN THE
50S. TEMPERATURES WILL BE A COUPLE/FEW DEGREES WARMER ON TUESDAY
AS THE FLOW BECOMING SOUTHERLY WITH DEW POINTS REMAINING IN THE
50S.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE WEATHER WILL BECOME UNSETTLED FOR THE PERIOD. THE MODEL GUIDANCE
IS IN FAIRLY GOOD AGREEMENT CUTTING OFF AN UPPER LEVEL OVER THE
REGION BY THE WEEKEND. AT THE SURFACE...A LOW PRESSURE SYSTEM
WILL GRADUALLY MOVE ACROSS THE REGION. IT WILL BECOME WARM AND
HUMID WEDNESDAY AND THURSDAY AS THE SYSTEM APPROACHES.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
A COLD FRONT APPROACHING FROM THE GREAT LAKES REGION AND THE OHIO
VALLEY WILL BRING BANDS OF SHOWERS AND THUNDERSTORMS TO THEN REGION
UNTIL AROUND MIDNIGHT.  THE FRONT WILL MOVE SOUTH AND EAST THIS
MORNING...WITH HIGH PRESSURE BUILDING IN TOMORROW.

A PREFRONTAL SFC TROUGH HAS FOCUSED ONE BAND OF SHOWERS AND
THUNDERSTORMS CURRENTLY MOVING ACROSS ERN NY AND WRN NEW ENGLAND.
THIS BAND OF SHOWERS AND THUNDERSTORMS HAS PRODUCED BRIEF LAPSES TO
IFR/MVFR LEVELS IN TERMS OF VSBYS AND CIGS. THIS WILL CONTINUE PRIOR
TO 20Z FOR KGFL/KPSF/KALB/KPOU.  A BREAK WILL OCCUR WITH VFR
CONDITIONS UNTIL ABOUT 00Z...AS ANOTHER LINE OF SHOWERS AND
THUNDERSTORMS APPROACHES AHEAD OF THE COLD FRONT FOR THE ERN NY AND
WRN NEW ENGLAND TERMINALS.  THIS BATCH OF SHOWERS WILL YIELD AT
LEAST MVFR CONDITIONS. LATER TAF ISSUANCES CAN PINPOINT TEMPO GROUPS
FOR POTENTIAL IFR CONDITIONS.  THE SKIES MAY CLEAR WITH SOME PATCHY
IFR/MVFR MIST AT KGFL/KPOU/KPSF.

THE WINDS WILL SHIFT TO THE W/NW BTWN 06-12Z FROM NORTHWEST TO
SOUTHEAST OVER THE AREA...WITH CONDITIONS LIFTING TO VFR LEVELS
AROUND 12Z/MON.  SOME HIGH LEVEL CLOUDS MAY LINGER SOUTH AND EAST OF
KALB INTO THE LATE MORNING.

SOUTH WINDS OF 10-15 KTS WITH GUSTS 20-25 KTS WILL BE COMMON THIS
AFTERNOON.  THE WINDS WILL VEER TO THE SOUTHWEST TOWARDS 00Z/MON AT
5-10 KTS.  ONCE THE FRONT PASSES...EXPECT THE WINDS WILL SHIFT TO
THE W/NW AT 5-10 KTS...AND CONTINUE THROUGH LATE MONDAY MORNING.

STRONGER WIND GUSTS ARE POSSIBLE IN ANY THUNDERSTORMS THROUGH THIS
EVENING.

OUTLOOK...
MON...VFR. SLIGHT CHC --TSRA/-SHRA EAST OF THE HUDSON RIVER
EARLY IN THE MORNING.
TUE...VFR. NO SIG WX.
WED...VFR. SLIGHT CHC -SHRA/-TSRA.
THU-FRI...VFR/MVFR. CHC -SHRA/-TSRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. SHOWERS AND
THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THIS BOUNDARY AND PRODUCE
VERY HEAVY RAINFALL. A COOLER...MORE SEASONABLE AND DRIER AIRMASS
WILL BE USHERED IN THE WAKE OF THE COLD FRONT FOR THE START OF THE
NEW WORK WEEK.

&&

.HYDROLOGY...
THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR EAST CENTRAL NEW YORK
AND ADJACENT WESTERN NEW ENGLAND.

VERY HEAVY/TORRENTIAL DOWNPOURS WILL OCCUR ACROSS THE AREA WITH
CONVECTION TONIGHT ESPECIALLY THIS EVENING. PRECIPITABLE WATER
VALUES ARE VERY HIGH AND WILL REMAIN HIGH UNTIL THE PASSAGE OF THE
COLD FRONT. RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR ARE
POSSIBLE AND WOULD RESULT IN URBAN...POOR DRAINAGE...AND SMALL
STREAM FLOODING. THERE IS CONCERN THAT STORMS COULD
TRAIN...MOVE...OVER THE SAME AREAS RESULTING IN FLASH FLOODING.

WHILE RIVER FLOODING IS GENERALLY NOT EXPECTED...SIGNIFICANT
WITHIN BANK RISES ARE EXPECTED ON SOME RIVERS.

A COOLER...MORE SEASONABLE AND DRIER AIRMASS WILL BE USHERED IN THE
WAKE OF THE COLD FRONT TO START THE NEW WORK WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR CTZ001-013.
NY...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NYZ032-033-
     038>043-047>054-058>061-063>066-082>084.
MA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR MAZ001-025.
VT...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR VTZ013>015.

&&

SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...IAA
AVIATION...WASULA
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, Aug 5, 2:15 PM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
215 PM EDT SUN AUG 5 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-061100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
215 PM EDT SUN AUG 5 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK
AND ADJACENT WESTERN NEW ENGLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS THE CHANCE FOR STRONG TO SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING WITH THE MAIN THREAT BEING DAMAGING WINDS
PARTICULARLY ACROSS THE WESTERN ADIRONDACKS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ALSO...THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...FRIDAY AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND REPORTS OF RAINFALL AMOUNTS OF 2
INCHES OR MORE...BANKFULL OR NEAR BANKFULL BODIES OF WATER...AND
ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Aug 5, 1:00 PM EDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
100 PM EDT SUN AUG 5 2012

NYZ041-043-083-084-051745-
SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-SOUTHEAST WARREN NY-
NORTHERN SARATOGA NY-
100 PM EDT SUN AUG 5 2012

...A STRONG THUNDERSTORM MOVING ACROSS

  NORTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHEASTERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
  NORTHEASTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 1253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR SARATOGA
SPRINGS...OR ABOUT OVER SARATOGA SPRINGS...AND MOVING NORTHEAST AT 30
MPH.

THE THUNDERSTORM WILL BE NEAR...
FORT EDWARD AND HUDSON FALLS BY 120 PM EDT
HARTFORD BY 140 PM EDT

RAINFALL RATES MAY APPROACH A HALF AN INCH IN AN HOUR.

LAT...LON 4341 7340 4321 7326 4303 7380 4318 7392
TIME...MOT...LOC 1659Z 242DEG 28KT 4315 7374

WASULA
Special weather statement, Aug 5, 1:50 PM EDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
150 PM EDT SUN AUG 5 2012

NYZ041>043-050-083-084-VTZ013-051830-
BENNINGTON VT-SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
150 PM EDT SUN AUG 5 2012

...STRONG THUNDERSTORMS IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
  MOVING INTO BENNINGTON COUNTY SOUTHERN VERMONT....

AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 10 MILES WEST OF COMSTOCK TO GREENWICH TO
MECHANICVILLE...OR ALONG A LINE EXTENDING FROM LAKE GEORGE VILLAGE TO
9 MILES WEST OF SALEM TO MECHANICVILLE...AND MOVING EAST AT 20 MPH.

THUNDERSTORMS WILL BE NEAR...
CAMBRIDGE BY 210 PM EDT
COMSTOCK BY 215 PM EDT
HARTFORD AND SALEM BY 220 PM EDT
SHAFTSBURY...ARLINGTON...GRANVILLE AND 8 MILES NORTHWEST OF
BENNINGTON BY 230 PM EDT

VERY HEAVY RAINFALL IS POSSIBLE WITH LINE OF SHOWERS AND
THUNDERSTORMS WITH RAINFALL RATES OF 1 TO 2 INCHES IN AN HOUR.  THIS
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POOR
DRAINAGE FLOODING IN LOW LYING AREAS.

LAT...LON 4312 7294 4312 7300 4293 7300 4281 7303
      4284 7328 4294 7327 4297 7343 4294 7345
      4294 7365 4288 7369 4290 7377 4349 7362
      4351 7325 4332 7325 4330 7289
TIME...MOT...LOC 1748Z 292DEG 17KT 4346 7361 4314 7346
          4295 7362

WASULA
Special weather statement, Aug 5, 3:39 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
339 PM EDT SUN AUG 5 2012

CTZ001-013-NYZ065-066-052015-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-
339 PM EDT SUN AUG 5 2012

...A STRONG THUNDERSTORM IN

  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR PAWLING...OR
ABOUT OVER PAWLING...AND MOVING NORTHEAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
GAYLORDSVILLE...MERWINSVILLE...NEW MILFORD AND KENT BY 350 PM EDT
NEW PRESTON BY 400 PM EDT
LITCHFIELD...8 MILES NORTHWEST OF THOMASTON AND 9 MILES SOUTHWEST OF
TORRINGTON BY 415 PM EDT

RAINFALL RATES OF AN INCH AN HOUR ARE POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4148 7337 4151 7339 4149 7345 4166 7351
      4152 7353 4151 7372 4165 7376 4189 7311
      4167 7299 4158 7306 4155 7316 4151 7316
      4150 7331 4146 7331
TIME...MOT...LOC 1937Z 247DEG 29KT 4161 7359

WASULA
Special weather statement, Aug 5, 4:18 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
418 PM EDT SUN AUG 5 2012

CTZ001-013-052045-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
418 PM EDT SUN AUG 5 2012

...A STRONG THUNDERSTORM IN

  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
TORRINGTON...AND MOVING NORTHEAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHEAST OF WINSTED BY 425 PM EDT
NEW HARTFORD BY 430 PM EDT

RAINFALL RATES OF AN INCH AN HOUR ARE POSSIBLE WITH THIS
THUNDERSTORM.  THIS HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON
ROADWAYS IN SOME AREAS.

LAT...LON 4153 7325 4188 7324 4199 7302 4197 7302
      4198 7290 4191 7290 4186 7295 4184 7293
      4182 7294 4179 7301 4164 7298 4156 7310
      4155 7315 4151 7316 4150 7323
TIME...MOT...LOC 2017Z 235DEG 29KT 4180 7306

WASULA/KT
Special weather statement, Aug 5, 5:46 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
546 PM EDT SUN AUG 5 2012

NYZ032-033-052215-
HAMILTON NY-NORTHERN HERKIMER NY-
546 PM EDT SUN AUG 5 2012

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR OLD FORGE...
AND MOVING NORTHEAST AT 45 MPH.

THE THUNDERSTORM WILL BE NEAR...
INLET AND EAGLE BAY BY 555 PM EDT
EIGHTH LAKE CAMPGROUND BY 600 PM EDT
RAQUETTE LAKE AND BROWN TRACT POND CAMPGROUND BY 605 PM EDT
GOLDEN BEACH CAMPGROUND BY 610 PM EDT
FORKED LAKE PUBLIC CAMPGROUND...BLUE MOUNTAIN LAKE AND 7 MILES WEST
OF LAKE DURANT CAMPGROUND BY 615 PM EDT

IN ADDITION TO STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4397 7425 4392 7432 4382 7421 4383 7414
      4378 7411 4346 7510 4406 7516 4406 7502
      4412 7427
TIME...MOT...LOC 2146Z 246DEG 37KT 4372 7491

FRUGIS
Special weather statement, Aug 5, 6:06 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
606 PM EDT SUN AUG 5 2012

NYZ063-064-052245-
WESTERN ULSTER NY-EASTERN ULSTER NY-
606 PM EDT SUN AUG 5 2012

...A STRONG THUNDERSTORM IN

  ULSTER COUNTY IN EAST CENTRAL NEW YORK...

AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST
OF ELLENVILLE...AND MOVING NORTHEAST AT 45 MPH.

THE THUNDERSTORM WILL BE NEAR...
NAPANOCH BY 615 PM EDT
KERHONKSON BY 620 PM EDT
NEW PALTZ BY 630 PM EDT
TILLSON BY 635 PM EDT
6 MILES NORTHWEST OF HIGHLAND BY 640 PM EDT
6 MILES SOUTHEAST OF PORT EWEN BY 645 PM EDT

LAT...LON 4160 7438 4164 7440 4172 7453 4193 7398
      4171 7396 4161 7425 4162 7427 4159 7433
      4159 7436
TIME...MOT...LOC 2206Z 243DEG 38KT 4165 7442

FRUGIS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 3:38 AM EDTFlash Flood WatchALYAlbany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more18 hr
Aug 5, 12:07 PM EDTSpecial Weather StatementALYSaratoga23 min
Aug 5, 12:35 PM EDTSpecial Weather StatementALYSaratoga25 min
Aug 5, 1:00 PM EDTSpecial Weather StatementALYSaratoga, Washington45 min
Aug 5, 1:50 PM EDTSpecial Weather StatementALYWashington40 min
Aug 5, 4:42 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer63 min
Aug 5, 5:46 PM EDTSpecial Weather StatementALYHamilton, Herkimer29 min
Aug 5, 6:20 PM EDTSpecial Weather StatementALYFulton25 min
Aug 5, 6:38 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster67 min
Aug 5, 6:56 PM EDTSpecial Weather StatementALYFulton34 min
Aug 5, 7:16 PM EDTAreal Flood AdvisoryALYDutchess, Ulster116 min
Aug 5, 7:18 PM EDTSpecial Weather StatementALYColumbia42 min
Aug 5, 7:30 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess60 min
Aug 5, 7:49 PM EDTSpecial Weather StatementALYSaratoga, Washington41 min
Aug 5, 3:39 PM EDTSpecial Weather StatementALY36 min
Aug 5, 4:18 PM EDTSpecial Weather StatementALY27 min
Aug 5, 4:37 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region53 min

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.